Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 110, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 7:37 PM CDT for Frontier County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 4, 2022, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 165 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
404
WUUS53 KLBF 050037
SVRLBF
NEC063-050115-
/O.NEW.KLBF.SV.W.0110.220605T0037Z-220605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
737 PM CDT Sat Jun 4 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Frontier County in southwestern Nebraska...
* Until 815 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located near Stockville,
or 7 miles south of Curtis, moving south at 15 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 10059 4062 10021 4036 10010 4035 10014
4035 10062
TIME...MOT...LOC 0036Z 351DEG 14KT 4053 10047
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer2 follow-up statements
754
WWUS53 KLBF 050102
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
802 PM CDT Sat Jun 4 2022
NEC063-050115-
/O.CON.KLBF.SV.W.0110.000000T0000Z-220605T0115Z/
Frontier NE-
802 PM CDT Sat Jun 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN FRONTIER COUNTY...
At 801 PM CDT, a severe thunderstorm was located 7 miles southwest of
Stockville, or 14 miles south of Curtis, moving south at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4048 10060 4051 10016 4036 10010 4035 10014
4035 10062
TIME...MOT...LOC 0101Z 351DEG 14KT 4043 10045
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer985
WWUS53 KLBF 050114
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
814 PM CDT Sat Jun 4 2022
NEC063-050124-
/O.EXP.KLBF.SV.W.0110.000000T0000Z-220605T0115Z/
Frontier NE-
814 PM CDT Sat Jun 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRONTIER COUNTY WILL
EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4048 10060 4051 10016 4036 10010 4035 10014
4035 10062
TIME...MOT...LOC 0114Z 351DEG 14KT 4039 10044
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:49 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 4, 6:49 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Sat Jun 4 2022 .SHORT TERM...(This evening through Sunday night) Issued at 220 PM CDT Sat Jun 4 2022 Early afternoon satellite imagery continues to show a good amount of sunshine across central and western Nebraska. However expect convective trends will be on the upswing as we head into this evening as instability pools along and ahead of a frontal boundary draped across northern Nebraska. It will likely take until early this evening to erode the cap and forcing is not very robust, but hodographs near the front are nicely curved in the low levels, mid/upper lapse rates are steep, and DCAPE values are elevated across southwest Nebraska. Expected evolution of convection is for isolated/widely scattered storms to form along the boundary which will generally be along/south of highway 2, then grow upscale with coverage remaining scattered and eventually cluster up and develop into a convective complex across southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks sufficient to support organized updrafts in some of the discrete storms with significant CAPE in the hail growth zone to generate primary severe threats of large hail and damaging wind from roughly 7PM until around Midnight when convection slides off to our southeast and consolidates. However will also have to monitor convective trends upstream across SD as there are indications for an MCS to develop aided by a bit of a low level jet and brush along the NE/SD border late tonight/early Sunday morning with potential for hail/wind. The cold pool associated with the MCS diving down into eastern Nebraska will give a good push to the frontal boundary and drive southward into Nebraska on Sunday as a dryline surges eastward during the afternoon. A combination of interaction between the dryline, lingering frontal boundary, and residual cold pool boundaries from earlier convection will trigger thunderstorm development again late Sunday afternoon/evening. The best instability will reside off to our southeast and support development of another MCS across southeast Nebraska into Kansas Sunday evening. However, an axis of unstable air will reside along the lingering frontal boundary with enough boundary layer shear to support at least widely scattered cells with good updrafts and a threat for large hail and damaging winds. The convective threat Sunday evening will be over by Midnight with lingering showers/thunder overnight Sunday night. .LONG TERM...(Monday through Saturday) Issued at 220 PM CDT Sat Jun 4 2022 A good surge of jet energy will push through the low amplitude upper ridge and work with the lingering frontal boundary draped across western Nebraska to trigger another round of thunderstorms late Monday afternoon and evening. One convective complex looks to develop late in the day and move across western/southwestern Nebraska, while another complex develops and moves across SD and into eastern Nebraska Monday night. There looks to be enough overlap of good shear and limited instability to support a marginal severe threat across western Nebraska but the better threat will reside off to our southwest where synoptic forcing is expected to be more robust. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, followed by a trend toward warmer temperatures and a bit less active weather heading into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 648 PM CDT Sat Jun 4 2022 Thunderstorms will be the main aviation concern the next 24 hours. Scattered thunderstorms continue southeast of a KLBF through KBBW line and also west of KOGA. These thunderstorms will continue to track southeast tonight. Additional showers and thunderstorms Sunday, especially across north central NE. Included -SHRA at KVTN 14Z-18Z. IFR to MVFR ceilings are also expected across north central Nebraska including KVTN beginning after 06Z until 18Z, with lifting ceilings to VFR during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Roberg
Hazardous weather outlook, Jun 4, 2:51 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Sat Jun 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible late this afternoon and evening across portions of north central and western Nebraska. Some storms may be strong to severe with the greatest threat for severe storms generally south of Highway 2. Large hail and gusty winds are the main severe threats along with localized heavy rainfall .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorm chances continue on Sunday and Monday. On Sunday, there is slight risk for severe thunderstorms mainly along and east of Highway 83. Some storms may be strong to severe with the main hazards being large hail and damaging winds. Near daily thunderstorm chances continue through Friday in the afternoon and evening. Exact timing and location still remains uncertain as well as severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 4, 6:39 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
639 PM CDT Sat Jun 4 2022
NEZ038-050015-
Custer NE-
639 PM CDT Sat Jun 4 2022
...Strong thunderstorms will impact portions of central Custer County
through 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berwyn to near Broken Bow to 9 miles west
of Merna. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Ansley, Merna, Berwyn, Westerville and Pleasant Hill.
This includes the following highways...
Highway 183 between mile markers 90 and 100.
Highway 2 between mile markers 268 and 294.
Highway 92 between mile markers 257 and 273, and between mile
markers 303 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.
&&
LAT...LON 4139 10009 4156 10008 4140 9921 4139 9920
4126 9920
TIME...MOT...LOC 2339Z 299DEG 12KT 4136 9941 4136 9969 4146 9994
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 7:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
601 PM MDT Sat Jun 4 2022
NEZ057-050030-
Keith NE-
601 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of central Keith County
through 630 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near
Brule, or 8 miles west of Ogallala, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Brule, Keystone, Roscoe, Kingsley Dam and Lake View
Campground.
This includes the following highways...
Highway 61 between mile markers 83 and 103.
Highway 92 between mile markers 133 and 138.
Interstate 80 in Nebraska between mile markers 114 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4107 10195 4125 10197 4132 10159 4105 10156
TIME...MOT...LOC 0001Z 264DEG 14KT 4117 10187
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerLocal storm report, Jun 4, 7:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 WNW OCONTO 41.18N 99.89W
06/04/2022 E1.00 INCH CUSTER NE PUBLIC
&&
ROBERGSpecial weather statement, Jun 4, 7:19 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM CDT Sat Jun 4 2022
NEZ038-050045-
Custer NE-
719 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of east central Custer
County through 745 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Weissert, or 17 miles east of Broken Bow, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westerville and Arcadia Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 96 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.
&&
LAT...LON 4128 9932 4144 9946 4153 9925 4149 9921
4140 9921 4139 9920 4134 9920
TIME...MOT...LOC 0019Z 329DEG 15KT 4143 9931
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 7:34 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
634 PM MDT Sat Jun 4 2022
NEZ035-057-050115-
Arthur NE-Keith NE-
634 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southwestern Arthur
and northwestern Keith Counties through 715 PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 15 miles northwest of Ogallala, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Belmar, McKeag, Otter Creek
Campground and Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 95 and 116.
Highway 92 between mile markers 125 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4121 10194 4141 10197 4150 10161 4118 10156
TIME...MOT...LOC 0034Z 273DEG 10KT 4133 10185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerLocal storm report, Jun 4, 7:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL CURTIS 40.63N 100.51W
06/04/2022 E2.50 INCH FRONTIER NE PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
BROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:01 PM CDT | Special Weather Statement | LBF | Keith | 29 min |
| Jun 4, 7:19 PM CDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 4, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 4, 7:34 PM CDT | Special Weather Statement | LBF | Keith | 41 min |
| Jun 4, 7:57 PM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 4, 7:59 PM CDT | Special Weather Statement | LBF | Keith | 16 min |
| Jun 4, 8:09 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 47 min |
| Jun 4, 8:38 PM CDT | Special Weather Statement | LBF | Valley | 37 min |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 4, 10:00 PM CDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 5, 12:03 AM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jun 5, 1:25 AM CDT | Special Weather Statement | LBF | Brown | 35 min |
| Jun 5, 9:38 AM CDT | Special Weather Statement | LBF | Garfield | 52 min |
| Jun 5, 11:42 AM CDT | Special Weather Statement | LBF | Sherman | 18 min |
| Jun 5, 11:43 AM CDT | Special Weather Statement | LBF | Rock | 17 min |
| Jun 5, 11:59 AM CDT | Special Weather Statement | LBF | Garfield | 31 min |
| Jun 5, 12:01 PM CDT | Special Weather Statement | LBF | Holt | 29 min |
| Jun 5, 1:10 PM CDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Jun 5, 1:49 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 5, 1:59 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 27 min |
| Jun 5, 2:09 PM CDT | Special Weather Statement | LBF | Sheridan | 21 min |
| Jun 5, 2:51 PM CDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 5, 3:29 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 5, 4:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 5, 4:38 PM CDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jun 5, 4:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 40 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 5, 5:08 PM CDT | Special Weather Statement | LBF | Thomas | 37 min |
| Jun 5, 5:19 PM CDT | Special Weather Statement | LBF | Deuel | 26 min |
| Jun 5, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 46 min |
| Jun 5, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 57 min |
| Jun 5, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jun 5, 5:52 PM CDT | Areal Flood Advisory | LBF | Custer | 109 min |
| Jun 5, 5:56 PM CDT | Special Weather Statement | LBF | Keith | 49 min |
| Jun 5, 5:59 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 47 min |
| Jun 5, 6:27 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 63 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 5, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.